MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. COUNCILL MODEL FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. COUNCILL MODEL FOLEY CATHETER
Catalog Number 0196SI20
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that they had a defective item for bard 20 ch/fr (6.7mm) 5cc/ml ribbed balloon council model red latex radiopaque bard hydrogel and bacti-guard silver alloy coating and the issue was reported was the whole where the foley catheter syringe gave to inflate the balloon, it was leaking.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they had a defective item for bard 20 ch/fr (6.7mm) 5cc/ml ribbed balloon council model red latex radiopaque bard hydrogel and bacti-guard silver alloy coating and the issue was reported was the whole where the foley catheter syringe gave to inflate the balloon, it was leaking.Per follow up via phone on 12sep2023, n6hs0454 was reported for defective product.Per follow up via phone on 14sep2023,the customer stated they have the product in front of them and the lot is n6hs0454 per additional information received via sample form on 21sep2023,the whole where the foley catheter syringe gave to inflate the balloon, it was leaking.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.1 sample were confirmed to exhibit the reported failure.The device had not met specifications.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used foley catheter.Visual inspection of the sample noted attempt to inflate the balloon with 10 ml of methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and a leak was observed from a pin hole on the inflation valve.This does not meet specification which state "cap and valve must be present and assembled.The tip of the black material of the valve must be visible on the surface of the cap [3] without cuts, holes or tears on the inflation arm, verify it from 18¿ of distance.A potential root cause for this failure mode could be ¿improper funnel taper geometry improper handle geometry based on information in the fmea, the residual risk of this failure is low.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "anti-infective foley catheter with bard® hydrogel and bacti-guard®* silver alloy coating.Instructions for use: sterilized using ethylene oxide keep away from sunlight.Latex which may cause allergic reactions.Caution, consult accompanying documents contains or presence of natural rubber latex caution: this product contains natural rubber latex which may cause allergic reactions.Bard, bardex, and the i.C.Logo are trademarks and/or registered trademarks of c.R.Bard, inc.Bacti-guard is a registered trademark of bacti-guard ab." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.1 sample were confirmed to exhibit the reported failure.The device had not met specifications.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used foley catheter.Visual inspection of the sample noted attempt to inflate the balloon with 10 ml of methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and a leak was observed from a pin hole on the inflation valve.This does not meet specification which state "cap and valve must be present and assembled.The tip of the black material of the valve must be visible on the surface of the cap [3] without cuts, holes or tears on the inflation arm, verify it from 18¿ of distance.The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be material selection to provide correct mechanical strength for use in funnel.However, there was insufficient information to confirm this potential root cause.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "anti-infective foley catheter with bard® hydrogel and bacti-guard®* silver alloy coating instructions for use sterilized using ethylene oxide keep away from sunlight latex which may cause allergic reactions.Caution, consult accompanying documents contains or presence of natural rubber latex caution: this product contains natural rubber latex which may cause allergic reactions.Bard, bardex, and the i.C.Logo are trademarks and/or registered trademarks of c.R.Bard, inc.Bacti-guard is a registered trademark of bacti-guard ab." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they had a defective item for bard 20 ch/fr (6.7mm) 5cc/ml ribbed balloon council model red latex radiopaque bard hydrogel and bacti-guard silver alloy coating and the issue was reported was the whole where the foley catheter syringe gave to inflate the balloon, it was leaking.Per follow up via phone on (b)(6) 2023,n6hs0454 was reported for defective product.Per follow up via phone on (b)(6) 2023,the customer stated they have the product in front of them and the lot was n6hs0454 per additional information received via sample form on (b)(6) 2023,the whole where the foley catheter syringe gave to inflate the balloon, it was leaking.

Brand Name
BARDEX® I.C. COUNCILL MODEL FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17780087
Report Number1018233-2023-06902
Device Sequence Number6876663
Product Code MJC
UDI-Device Identifier00801741017032
UDI-Public(01)00801741017032
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0196SI20
Device Lot NumberNGHS3182
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer01/05/2024
05/28/2024
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date01/09/2024
06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown